MAUDE Adverse Event Report: COVIDIEN URETHRAL CATH 14FR; CATHETER, UROLOGICAL

COVIDIEN URETHRAL CATH 14FR; CATHETER, UROLOGICAL
Model Number 400614
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the patient has been using this type of catheter for a number of years.A few days ago, he was met with pain and bleeding after insertion.Afterwards, he noticed that the end of the catheter was gone and what was left was a sharp edge.All other catheters in this particular box appear to be intact at this time.
 
Event or Problem Description
The customer reported that the patient has been using this type of catheter for a number of years.A few days ago, he was met with pain and bleeding after insertion.Afterwards, he noticed that the end of the catheter was gone and what was left was a sharp edge.All other catheters in this particular box appear to be intact at this time.Additional information provided on april 13, 2021 stated that the patient was using the urethral catheter at home at the time of the event.There were no cleaning agents used on the device as this is a single use catheter.When the patient inserted the catheter, it immediately hurt.He then urinated and pulled it out as usual and noticed that there was blood on the catheter and the very end of the catheter was missing.There was no was no need for medical intervention.The patient is doing fine and the trauma has completely cleared up.
 
Additional Manufacturer Narrative
Section b5 has been updated to include "additional information provided on april 13, 2021 stated that the patient was using the urethral catheter at home at the time of the event.There were no cleaning agents used on the device as this is a single use catheter.When the patient inserted the catheter, it immediately hurt.He then urinated and pulled it out as usual and noticed that there was blood on the catheter and the very end of the catheter was missing.There was no was no need for medical intervention.The patient is doing fine and the trauma has completely cleared up".Section d9 has been updated to indicate that the sample is not available.Section h6 has been updated to indicate that the sample has been discarded.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The device was manufactured on september 25, 2020.Samples were not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue.As a result, the root cause and potential corrective actions could not be identified.The details reported were reviewed with the multifunctional team and all processes and controls were found properly followed, including sub-assemblies, finished product assembly, and packaging and inspections performed to the product.There were no abnormal conditions found that could lead to the issue reported.If samples are received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.We will continue to monitor the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
URETHRAL CATH 14FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11599237
Report Number9612030-2021-02833
Device Sequence Number17018024
Product Code KOD
UDI-Device Identifier10884521008908
UDI-Public10884521008908
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number400614
Device Catalogue Number400614
Device Lot Number2025222164
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/19/2021
Patient Sequence Number1